Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 20, 2015, 6:21 PM EDT for Collier County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2015, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 20, 2015, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 136 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2310 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
858
WWUS82 KMFL 202221
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
621 PM EDT SAT JUN 20 2015
FLZ069-070-202300-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
621 PM EDT SAT JUN 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTHWESTERN COLLIER COUNTY UNTIL 700 PM EDT...
* AT 621 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LELY RESORT...OR 10 MILES SOUTH OF GOLDEN GATE ESTATES...
MOVING NORTHWEST AT 10 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...MARCO ISLAND...GOLDEN GATE ESTATES...VINEYARDS...WEST TOLL
GATE ON ALLIGATOR ALLEY...NAPLES MANOR...EAST NAPLES...BELLE
MEADE...MARCO ISLAND AIRPORT...GOLDEN GATE...LELY RESORT...ROYAL
PALM HAMMOCK...NORTH NAPLES...FIDDLERS CREEK...LELY...INTERSECTION
I-75 AND EVERGLADES BLVD...ROOKERY BAY AQUATIC PRESERVE AND
GOODLAND.
LAT...LON 2629 8171 2617 8152 2590 8161 2590 8164
2594 8164 2590 8165 2594 8169 2593 8173
2596 8175 2596 8171 2595 8167 2597 8166
2598 8173 2599 8172 2601 8176 2597 8175
2600 8176 2609 8180
TIME...MOT...LOC 2221Z 120DEG 8KT 2608 8165
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:08 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 20, 3:08 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 308 PM EDT SAT JUN 20 2015 .SHORT TERM... TROUGH OF LOW PRESSURE WILL STALL OVER THE SOUTHEASTERN UNITED STATES TONIGHT INTO SUNDAY...AS HIGH PRESSURE REMAINS OVER THE WESTERN ATLANTIC WATERS. THIS WILL KEEP AN EASTERLY WIND FLOW OVER SOUTH FLORIDA THROUGH SUNDAY NIGHT ALLOWING FOR THE AFTERNOON SHOWERS AND THUNDERSTORMS TO MAINLY AFFECT THE INTERIOR AND WEST COAST METRO AREAS THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON. HOWEVER...THE EAST COAST METRO AREAS OF SOUTH FLORIDA COULD SEE A FEW SHOWERS LATE TONIGHT INTO SUNDAY MORNING FROM THE ATLANTIC WATERS. THE TROUGH OF LOW PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL DISSIPATE MONDAY...WITH HIGH PRESSURE REMAINING OVER THE WESTERN ATLANTIC WATERS. THERE COULD BE SOME DEEPER MOISTURE WORKING ACROSS SOUTH FLORIDA MONDAY NIGHT...AS A LOW LEVEL TROUGH MOVES WEST NORTHWEST ACROSS THE AREA. THEREFORE...MOST OF THE SHOWERS AND THUNDERSTORMS WILL AFFECT THE INTERIOR AND WEST COAST METRO AREAS DURING MONDAY...BUT THE EAST COAST METRO AREAS COULD SEE A FEW SHOWERS OR THUNDERSTORMS MONDAY NIGHT. .LONG TERM... DEEP LAYER RIDGE RAPIDLY INTENSIFIES TUESDAY INTO WEDNESDAY...AS MUCH DRIER AIR SPILLS OVERHEAD FROM THE SOUTHEAST /POSSIBLY SAL- RELATED/. RAIN CHANCES DIMINISH SOMEWHAT DURING THIS PERIOD...ALTHOUGH AFTERNOON CONVECTION STILL POSSIBLE OVER INTERIOR AND WESTERN SECTIONS OF SOUTH FLORIDA. THIS TREND CONTINUES INTO THURSDAY. FRIDAY AND SATURDAY...RIDGE WEAKENS A BIT. ULVL TROUGH WILL ESTABLISH OVER NERN CONUS...WITH ECMWF SUGGESTING STRONGER TROUGH REACHING INTO THE SE US. GFS HAS SURGE OF MOISTURE COMING IN FROM THE SOUTHEAST DURING THIS PERIOD. BOTH MODELS SUGGEST INCREASE IN OVERALL RAIN CHANCES AS WIND FIELD TURNS SOUTHERLY FRIDAY...THEN SOUTHWESTERLY SATURDAY. IF THIS PANS OUT...STORMS WILL BE STEERED TOWARD THE EAST COAST ON SATURDAY. & .MARINE... THE WINDS WILL BE EASTERLY AT 15 KNOTS OR LESS OVER ALL OF THE LOCAL WATERS OF SOUTH FLORIDA REST OF THIS WEEKEND INTO EARLY NEXT WEEK. THIS WILL KEEP THE SEAS AT OR BELOW 3 FEET IN BOTH THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA. THEREFORE...BOATING CONDITIONS SHOULD BE GOOD OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS. & .CLIMATE... HERE IS THE PRECIPITATION SO FAR FOR JUNE AND FOR THE YEAR AT THE ASOS SITES ALONG WITH THE PERCENT OF RAINFALL AS OF JUNE 19,2015. CITIES JUNE RAIN JUNE % YEARLY RAIN YEARLY & MIA 2.04 34% 13.54 63% FLL 0.88 14% 14.93 63% PBI 2.26 43% 16.01 67% APF 4.15 83% 12.17 72% && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 79 91 79 91 / 10 10 10 20 FORT LAUDERDALE 80 90 81 90 / 10 10 10 20 MIAMI 79 91 80 91 / 10 10 10 20 NAPLES 76 92 76 92 / 50 30 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...54/BNB LONG TERM....23/SK
Hazardous weather outlook, Jun 20, 9:06 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 906 AM EDT SAT JUN 20 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210115- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 906 AM EDT SAT JUN 20 2015 ...SCATTERED TO NUMEROUS THUNDERSTORMS INTERIOR AND GULF COAST... ...WATERSPOUTS POSSIBLE ACROSS THE ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY, WITH THE BEST CHANCES IN THE INTERIOR AND ALONG THE GULF COAST. THE MAIN THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. WIND: THE STRONGER THUNDERSTORMS THIS AFTERNOON HAVE THE POTENTIAL OF PRODUCING WIND GUSTS OF 45 TO 55 MPH, MAINLY IN THE INTERIOR AND ALONG THE GULF COAST. TEMPERATURES: THE HEAT INDEX COULD REACH TO BETWEEN 100 AND 107 DEGREES ACROSS MOST OF THE PENINSULA THIS AFTERNOON. WATERSPOUTS: WIND SPEED AND DIRECTION IS VERY FAVORABLE TODAY FOR THE PRODUCTION OF WATERSPOUTS WITHIN LINES OF CLOUDS AND SHOWERS. THERE IS A HIGHER RISK THAN USUAL FOR WATERSPOUTS THIS MORNING. FLOODING: WITH SLOW STORM MOTION EXPECTED TODAY LOCALLY HEAVY RAINFALL COULD LEAD TO MINOR FLOODING IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY, MAINLY OVER THE INTERIOR AND GULF COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 20, 2:47 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
247 PM EDT SAT JUN 20 2015
FLZ073-075-174-201930-
FAR SOUTH MIAMI-DADE COUNTY FL-MAINLAND MONROE FL-INLAND MIAMI-
DADE COUNTY FL-
247 PM EDT SAT JUN 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR WEST CENTRAL MIAMI-DADE AND EAST CENTRAL
MAINLAND MONROE COUNTIES UNTIL 330 PM EDT...
* AT 247 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PA-HAY-OKEE OVERLOOK...OR 16 MILES WEST OF HOMESTEAD GENERAL
AIRPORT...MOVING SOUTHWEST AT 20 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
PA-HAY-OKEE OVERLOOK.
LAT...LON 2527 8091 2526 8092 2534 8097 2533 8097
2535 8099 2533 8102 2537 8104 2542 8097
2543 8109 2555 8117 2557 8111 2553 8106
2553 8105 2554 8105 2557 8106 2557 8110
2568 8080 2558 8068 2521 8093
TIME...MOT...LOC 1847Z 045DEG 16KT 2552 8081
10Special weather statement, Jun 20, 3:36 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
336 PM EDT SAT JUN 20 2015
FLZ073-075-174-202015-
FAR SOUTH MIAMI-DADE COUNTY FL-MAINLAND MONROE FL-INLAND MIAMI-
DADE COUNTY FL-
336 PM EDT SAT JUN 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR WEST CENTRAL MIAMI-DADE AND CENTRAL
MAINLAND MONROE COUNTIES UNTIL 415 PM EDT...
* AT 336 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF WILDERNESS WATERWAY...OR 20 MILES SOUTH OF
MONROE STATION...MOVING WEST AT 20 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
WILDERNESS WATERWAY.
LAT...LON 2542 8097 2543 8115 2553 8120 2553 8106
2557 8105 2561 8112 2561 8111 2562 8112
2555 8122 2568 8129 2569 8128 2570 8118
2571 8118 2574 8121 2570 8092 2538 8081
2528 8113
TIME...MOT...LOC 1936Z 100DEG 17KT 2556 8103
10Special weather statement, Jun 20, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
621 PM EDT SAT JUN 20 2015
FLZ069-070-202300-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
621 PM EDT SAT JUN 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTHWESTERN COLLIER COUNTY UNTIL 700 PM EDT...
* AT 621 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LELY RESORT...OR 10 MILES SOUTH OF GOLDEN GATE ESTATES...
MOVING NORTHWEST AT 10 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...MARCO ISLAND...GOLDEN GATE ESTATES...VINEYARDS...WEST TOLL
GATE ON ALLIGATOR ALLEY...NAPLES MANOR...EAST NAPLES...BELLE
MEADE...MARCO ISLAND AIRPORT...GOLDEN GATE...LELY RESORT...ROYAL
PALM HAMMOCK...NORTH NAPLES...FIDDLERS CREEK...LELY...INTERSECTION
I-75 AND EVERGLADES BLVD...ROOKERY BAY AQUATIC PRESERVE AND
GOODLAND.
LAT...LON 2629 8171 2617 8152 2590 8161 2590 8164
2594 8164 2590 8165 2594 8169 2593 8173
2596 8175 2596 8171 2595 8167 2597 8166
2598 8173 2599 8172 2601 8176 2597 8175
2600 8176 2609 8180
TIME...MOT...LOC 2221Z 120DEG 8KT 2608 8165
10The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:47 PM EDT | Special Weather Statement | MFL | Monroe | 43 min |
| Jun 20, 3:36 PM EDT | Special Weather Statement | MFL | Monroe | 39 min |
| Jun 20, 7:00 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Jun 20, 7:45 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jun 20, 7:47 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.